Home > News > Russian Opposition leader and Putin critic Alexei Navalny ‘poisoned’

Russian Opposition leader and Putin critic Alexei Navalny ‘poisoned’

According to his press secretary, the politician may have been poisoned with a toxic substance in his tea.

The Russian opposition leader Alexei Navalny is unconscious in a hospital due to a possible case of poisoning. A doctor at the hospital told the Russian state news agency Tass that Navalny was in “serious condition.” The opposition activist is currently on a ventilator, his press secretary, Kira Yarmish, wrote on Twitter.

He was reported to be returning to Moscow by plane from Tomsk in Siberia when began to feel ill, she said. Yarmish wrote that doctors believed Navalny had ingested a toxic subject but did not yet know what.

“We assume that Alexei was poisoned with something mixed into his tea. That was the only thing he drank this morning. The doctors say that the toxin was absorbed more quickly because of the hot liquid. Right now Alexei is unconscious,” she added.

Spokeswoman Statement on Alexei Navalny

“During the flight, he felt ill. The plane made an urgent landing in Omsk. Alexei has toxic poisoning. Right now we are going to the hospital.” She added: “We suspect that Alexei was poisoned by something mixed into [his] tea. It was the only thing he drank since morning.

“Doctors are saying that the toxic agent absorbed faster through the hot liquid. Right now Alexei is unconscious.”

Drawing a parallel from an incident last year, she wrote, “One year ago, Alexei was poisoned when he was in jail,” she wrote. “Clearly the same thing has happened again.”

Alexei Navalny who is an anti-corruption crusader is a staunch critic of President Vladimir Putin. In June he described a vote on constitutional reforms as a “coup” and a “violation of the constitution”. The reforms allow Mr. Putin to serve another two terms in office.

In 2011 he was arrested and imprisoned for 15 days following protests over vote-rigging by Mr. Putin’s United Russia party in parliamentary elections. Alexei Navalny also suffered a serious chemical burn to his right eye in 2017 after he was assaulted with antiseptic dye.

For More News Update, Stay tuned to Madam 360

This website uses cookies to improve your experience. We'll assume you're ok with this, but you can opt-out if you wish. Accept Privacy Policy